Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Bruises on buttocks and arm, started HCG diet. Related or due to liver disease?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Hello, I am a 52 year old white female, 5'4 160lbs. At mid day, I discovered 8 bruises on my buttocks and one large bruise on my left arm. Three days ago I started the HCG diet....would there be a connection? Also could it be liver disease?
Posted Fri, 27 Apr 2012 in Liver and Gall Bladder
Answered by Dr. Jasvinder Singh 1 hour later
Thanks for posting your query.

HCG can cause increased bruisability if taken in the injection form and the brusing is at the injection site. HCG diet as drops does not cause increased bruisability as its side effect.

Although there are many side effects of HCG diet in women like headaches, constipation, diarrhea, nausea, abdominal pain, chest pain, slurred speech, weakness on one side of the body, confusion etc.. but increased bruisability is not a side effect of this diet.

A bruise happens because of trauma when blood from the ruptured capillaries (small blood vessels) near the skin's surface escapes by leaking out under the skin. Based on your symptoms, a few possibilities need to be ruled out which can cause a sudden bruise without any trauma. These include:

1)     Anemia and deficiency of vitamins C, K, B12, or folic acid
2)     Bleeding and clotting defects
3)     Liver disease
4)     Any malignancy including Hodgkin's disease and leukemia

I sincerely advise you to consult a hematologist and get your coagulation profile and liver function tests investigated. You also need a complete blood count and platelet count and levels of vitamin C, K B12 and folic acid. Bone marrow aspiration and biopsy may also be needed to rule out any leukemia but is done as a last investigation if all causes are ruled out.

Till then eat a healthy diet and take iron supplements for some days.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor